Turn on thread page Beta

Allergic to anti-histamines FML (medicine advice) watch

    • #1
    • Thread Starter
    #1

    Allergies are really getting outta control. Yesterday, my ears were itchy, so took Benadryl like 2 hours later. 30 mins later, my cheeks, ears, neck were all itchy, and a tight throat, headache. I couldn't sleep at all!!! And now I still feel itchy, headache, sick, with a tight throat. I'm thinking it must have been the Benadryl? I didn't know its possible I mean it is an anti-histamine. Could it be the diphenhydramine, as the body doesn't naturally produce this? or the colorants etc within the tablet.I don't know what to do now. I need something to stop this allergy, but don't know what to take..
    Offline

    18
    ReputationRep:
    What allergy is it that you're trying to medicate against? Have you been to your GP?

    That reaction to the Benadryl sounds potentially worrying so I wouldn't attempt to use it again. Maybe read the leaflet to see what it says about reactions to the medicine but with reactions such as tight throat I would personally be seeking medical advice.

    There are different types of anti-histamine and not all types will necessarily work for every person.
    • #1
    • Thread Starter
    #1

    Basically, I was trying to treat contact dermatitis. But, I think the Benadryl (diphenhydramine) gave me rashes and burning skin. The next day I tried another type of antihistamine which then didn't help, it was still burning. So, im scared to take any antihistamine now :\

    (Original post by Sazzy890)
    What allergy is it that you're trying to medicate against? Have you been to your GP?

    That reaction to the Benadryl sounds potentially worrying so I wouldn't attempt to use it again. Maybe read the leaflet to see what it says about reactions to the medicine but with reactions such as tight throat I would personally be seeking medical advice.

    There are different types of anti-histamine and not all types will necessarily work for every person.
    Offline

    18
    ReputationRep:
    What was the other one you took? Maybe the active ingredient was the same as benadryl is just a brand name not the type of antihistamine.

    I'd personally go to a doctor rather than self-medicating here.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: September 21, 2015
Poll
How are you feeling in the run-up to Results Day 2018?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.